Alert archive / New Mexico / High Wind Warnings in 2010

High Wind Warning 11, NWS Albuquerque, NM

November 27, 2010

NWS Albuquerque, NM issued this high wind warning at Nov 27, 2010, 8:56 PM MST. It took effect at Nov 28, 2010, 3:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2010, 8:56 PM MST (03:56 UTC)
In effect from
Nov 28, 2010, 3:00 AM MST
Expired
Nov 28, 2010, 6:00 PM MST
In force
15 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Nov 27, 3:25 PM MST, 5 hours 31 minutes earlier.

Area forecast discussion, Nov 27, 3:25 PM MST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE AVIATION/FIRE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MST SAT NOV 27 2010

...UNSETTLED WEATHER ON TAP FOR NEW MEXICO FOR EARLY NEXT WEEK...

.DISCUSSION...
PRIMARY FORECAST CHALLENGE FOR THIS PACKAGE CENTERS AROUND WIND
SPEEDS ACROSS THE LAND OF ENCHANTMENT LATE TONIGHT THROUGH SUNDAY
AFTERNOON. CLEAR SKIES PREVAIL OVER NEW MEXICO TODAY AS CIRRUS IN
THE GREAT BASIN TAKES AIM FOR THE REGION. THESE CLOUDS SHOULD BE
FAIRLY THIN IN NATURE AND WILL LIKELY LEAD TO MOSTLY CLEAR SKIES.
MEANWHILE...UPPER LEVEL SYSTEM IN THE PACIFIC NORTHWEST WILL SHIFT
INTO THE GREAT BASIN BY 12Z/SUN...WHICH WILL LEAD TO INCREASING SW
FLOW ALOFT OVER NEW MEXICO. THE NOSE OF AN 85-90KT 500MB JET WILL
START TO ENTER THE WC ZONES BY SUNRISE AND WILL TRAVERSE EASTWARD
THROUGH THE REMAINDER OF THE DAY. 700MB WINDS WILL CLIMB INTO THE
35-50 KT RANGE ACROSS MUCH OF FORECAST AREA WITH UPWARDS OF 65 KTS
OVER THE SACRAMENTO MOUNTAINS. A LEE-SIDE TROUGH WILL DEVELOP OVER
EC COLORADO AND WILL TIGHTEN THE SURFACE PRESSURE GRADIENT IN THE
NE/EC PLAINS BY AFTERNOON. WITH THIS ALL BEING SAID...SUSPECT WIND
SPEEDS WILL INCREASE IN THE HIGHER TERRAIN OF NMZ508 WITH A MORE
WIDESPREAD EVENT FOR AREAS ALONG THE EASTERN SLOPES OF THE CENTRAL
MOUNTAIN CHAIN AND THE ADJACENT HIGH PLAINS. WILL POST AN ADVISORY
FOR THESE AREAS STARTING AT 09Z/SUN THRU 01Z/MON WITH A HIGH WIND
WATCH IN THE SACRAMENTO MTS. STRONG SFC WINDS WILL LIKELY PERSIST
FOR A FEW HOURS WITH EVEN SOME MOUNTAIN WAVE ACTIVITY LIKELY. THE
EC ZONES WILL PROBABLY NOT START TIL AFTERNOON AND OPTED TO ISSUE
AN ADVISORY FOR THESE ZONES FROM 19Z/SUN THRU 01Z/MON WITH ONLY AN
HOUR OR TWO OF CRITERIA EXPECTED. TEMPERATURES TONIGHT WILL BE ON
THE WARMER SIDE WHEN COMPARED TO THE LAST COUPLE OF NIGHTS...NEAR
SEASONAL NORMALS. WITH SFC WINDS INCREASING...READINGS WILL LIKELY
FLUCTUATE THROUGHOUT THE OVERNIGHT HOURS.

UPPER LEVEL SYSTEM AND ITS ASSOCIATED POOL OF MID/UPR LEVEL JUICE
WILL INVADE THE FOUR CORNERS REGION BY TOMORROW AFTERNOON. MODELS
ARE A TAD SLOWER WITH THE ONSET WITH PRECIPITATION...AND THIS WILL
LIKELY BE ATTRIBUTED TO A FAIRLY DRY AIRMASS ALREADY IN PLACE. IT
APPEARS SOME TOP-DOWN MOISTENING WILL BE NEEDED BASED ON FORECAST
SOUNDINGS. NONETHELESS...PCPN SHOULD BECOME MORE WIDESPREAD SUNDAY
NIGHT AS THE TROUGH AXIS SWINGS INTO THE NRN ZONES. THIS SYSTEM IS
FAIRLY QUICK HITTING AND MOISTURE PROFILES WILL BE LIMITED...THUS
ANY DECENT SNOW ACCUMULATIONS WILL BE RELEGATED TO THE HIGH TERRAIN.
THE SAVING GRACE FOR THE LOWER ELEVATIONS WILL BE A HIGH LIQUID TO
SNOW RATIO AS SIGNIFICANTLY COLDER AIR INFILTRATES THE AREA. 700MB
TEMPERATURES WILL DROP TO AROUND -12C WITH 500MB VALUES BELOW -30C.
COLD FRONT WILL SWEEP FROM WEST TO EAST DURING THIS PERIOD WITH THE
BACKDOOR SEGMENT SLIDING SOUTH THROUGH THE ERN PLAINS EARLY MONDAY
MORNING. SUSPECT TEMPERATURES WILL REMAIN STEADY OR EVEN FALL A TAD
IN THE NE/EC PLAINS SUNDAY AFTERNOON AND HAVE REFLECTED THAT WITHIN
THE TEMPERATURE GRIDS/ZFPABQ. POST FRONTAL GUSTY NLY WINDS WILL BE
COMMON ALONG THE OK/TX BORDER TOMORROW. UPSLOPE COMPONENT ALONG THE
ERN SLOPES OF THE SANGRES IS NOT MAXIMIZED AND THIS WILL LIMIT SNOW
ACCUMS. PCPN WILL LIKELY WANE MONDAY NIGHT WITH DRY NORTHWEST FLOW
PROGGED FOR TUES. IT APPEARS THAT THE HEAVIEST ACCUMULATIONS SHOULD
BE ALONG THE CO BORDER IN THE HIGHER TERRAIN...AS WELL AS THE I-25
CORRIDOR FROM RATON PASS TO AROUND LAS VEGAS. THESE ZONES WILL NEED
TO BE WATCHED FOR A POSSIBLE SNOW/BLOWING SNOW ADVISORY. MEANWHILE...
SINGLE DIGITS LOWS SHOULD RETURN TO THE LAND OF ENCHANTMENT MONDAY
NIGHT...MAINLY ACROSS NRN/WRN NM.

ZONAL FLOW OR WEAK LOW AMPLITUDE RIDGE WILL DEVELOP FOR THE MID TO
LATE WORK WEEK PERIOD...ALLOWING FOR A WARMER REGIME ACROSS THE SRN
ROCKIES. DPORTER

&&

.AVIATION...
VFR CONDITIONS CONTINUE ALL TAF SITE AIRPORTS THROUGH ABOUT
16Z...AFTER WHICH TIME CIGS WILL LOWER STEADILY NEAR AND W OF
CONTINENTAL DIVIDE. INCREASING MVFR CIGS COVERAGE...HIGHER MT
OBSCURATIONS DUE TO CIGS AND ALSO SOME SPOTTY SHSN AND AT LOWEST
ELEVATIONS A SHRA SHSN MIX POSSIBLE AFTER 16Z IN AFOREMENTIONED
AREA. STRONG WINDS ALOFT COMBINED WITH TIGHTENING SFC PRESSURE
GRADIENT TO CREATE GUSTY WEST AND SOUTHWEST WINDS VERY LATE TONIGHT
OVER THE HIGH TERRAIN AND IN VICINITY OF SRR. THESE STRONG WINDS
ALOFT WILL MIX DOWN TO LOWER ELEVATIONS SUNDAY WITH GUSTS FROM
40-50KT ACROSS MUCH OF THE PLAINS AS WELL AS THE HIGHER TERRAIN.
COLD FRONT WILL ALSO HEAD INTO NW NM SUNDAY MORNING WITH SCATTERED
SNOW SHOWERS DEVELOPING ACROSS THE WRN AND NRN MTNS AND NW PLATEAU.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 43

&&

.FIRE WEATHER...
A COUPLE HOURS OR SO OF RATHER LOW GRADE CRITICAL FIRE WX CONDITIONS
FROM NE CLAYTON TO THE LAS VEGAS CLINES CORNERS AREA TIL 4 OR 5 PM
MST TODAY...THEN WINDS TO DIMINISH SOMEWHAT. WINDS ALOFT WILL
INCREASE LATER TONIGHT AND WILL ALLOW GENERALLY ONLY  POOR TO FAIR
RH RECOVERIES TONIGHT AT MOST LOCALES...THOUGH A FEW SPOTS NORTH OF
INTERSTATE 40 AND WEST OF THE DIVIDE SHOULD FARE A LITTLE BETTER.
WINDS WILL ALSO INCREASE FROM THE SOUTHWEST LATER TONIGHT ACROSS
MUCH OF THE HIGHER TERRAIN.

ANOTHER STORM SYSTEM WILL CROSS THE NORTHERN AND CENTRAL ROCKIES
SUNDAY INTO MONDAY. MODELS IN PRETTY GOOD AGREEMENT ON TIMING AND
STRENGTH OF UPPER LEVEL TROUGH...WHICH WILL BRING A SERIES OF
SHORTWAVE DISTURBANCES EITHER SIDE OF THE MAIN LOW PRESSURE TROUGH.
BREEZY TO WINDY CONDITIONS HIGHER UP LATER TONIGHT WILL MIX DOWN TO
LOWER ELEVATIONS SUNDAY MORNING AND EARLY AFTERNOON...PERSISTING
THROUGH THE DAY. WEST TO SOUTHWEST WIND GUSTS SHOULD REACH BETWEEN
45 AND NEARLY 50 MPH ACROSS MUCH OF THE AREA ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN AS WELL AS ACROSS THE SOUTHWEST MOUNTAINS A
GOOD PART OF THE DAY SUNDAY AND HUMIDITIES WILL REMAIN CRITICALLY
LOW...SO WILL CONTINUE WITH THE RED FLAG WARNING ACROSS THE PLAINS
AND ACROSS PARTS OF THE NORTHEAST HIGHLANDS. WE WILL ALSO CONTINUE
THE FIRE WEATHER WATCH FOR SUNDAY IN THE RIO GRANDE VALLEY AND
SANDIA/MANZANO AND GALLINAS MOUNTAINS. NO UPGRADE OF WATCH WITH THIS
FORECAST BECAUSE OF STILL NOT HIGH ENOUGH CONFIDENCE THAT HUMIDITIES
WILL DROP TO CRITICAL LEVELS FOR MORE THAN 3 HOURS IN THE CENTRAL
VALLEY AND CENTRAL MOUNTAINS SUNDAY AFTERNOON DUE TO COLD FRONT
DROPPING INTO THIS AREA FROM THE NW SUNDAY...AND INCREASING MID AND
HIGH LEVEL CLOUDS.

THE PACIFIC COLD FRONT WILL CAUSE TEMPERATURES ACROSS NW NM TO FALL
ON SUNDAY...AND THERE WILL BE SCATTERED TO LOCALLY NUMEROUS SNOW
SHOWERS ACROSS THE WRN AND NRN MOUNTAINS AND NW PLATEAU SUNDAY AND
SUNDAY NIGHT. SNOW ACCUMULATIONS WILL INITIALLY BE LIGHT AND FAVOR
THE WEST SLOPES OF THE SAN JUAN MOUNTAINS. THE BASE OF THE UPPER
LEVEL TROUGH WILL CROSS THE NORTHERN MOUNTAINS MONDAY MORNING THEN
DIVE SSE ACROSS THE PLAINS LATER IN THE DAY WITH ABUNDANT COLD AIR
AT THE SURFACE. THIS SHOULD SPREAD SOME SNOW SHOWERS TO MUCH OF THE
AREA ALONG AND EAST OF THE NORTHERN AND CENTRAL MOUNTAINS. LIGHT TO
LOCALLY MODERATE SNOW ACCUMULATION WILL BE POSSIBLE...THE HEAVIEST
AMOUNTS POSSIBLY IN THE 2 TO 4 OR 5 INCH RANGE ACROSS THE SOUTHERN
SAN JUANS AND PERHAPS AN INCH LESS FROM THE SANGRES SOUTHEASTWARD TO
AROUND LAS VEGAS BY MONDAY EVENING. NORTH AND NORTHWEST WINDS FOR
MONDAY...ESPECIALLY ACROSS THE NORTHEAST AND THE CENTRAL HIGHLANDS
JUST EAST OF SANDIAS...BUT THEY WILL BE MUCH WEAKER THAN SUNDAY. THE
PERSISTENT N AND NW BREEZES WILL KEEP VENTILATION GOOD OR BETTER IN
MOST LOCATIONS.

TEMPERATURES WILL REMAIN COLD TUESDAY...BUT A WARMING TREND MAY
COMMENCE WEDNESDAY. POOR TO LOCALLY FAIR VENTILATION WILL BE COMMON
BOTH DAYS. ZONAL FLOW ALOFT IS THEN EXPECTED THROUGH THE END OF THE
WORK WEEK. TEMPERATURES SHOULD WARM TO NEAR NORMAL ACROSS THE NW AND
AS MUCH AS 7 DEGREES ABOVE NORMAL ELSEWHERE BY THURSDAY. THERE ARE
MODEL DIFFERENCES...BUT THERE COULD BE A FEW SHORTWAVES CROSSING
QUICKLY IN THE ZONAL FLOW THAT MAY RESULT IN PERIODS OF INCREASED
CLOUD COVER AND GUSTY WINDS IN THE LEE OF THE CENTRAL MOUNTAIN
CHAIN. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  22  38  22  34 /   0  30  40  10
DULCE...........................  16  37  16  35 /   0  50  50  20
CUBA............................  17  40  18  32 /   0  20  40  20
GALLUP..........................  17  37  19  30 /   0  40  30  10
EL MORRO........................  18  38  16  30 /   0  30  40  20
GRANTS..........................  15  40  17  31 /   0  10  20  20
QUEMADO.........................  21  45  18  34 /   0  20  30  10
GLENWOOD........................  23  54  25  44 /   0  10  20   5
CHAMA...........................  16  33  15  31 /   0  60  60  30
LOS ALAMOS......................  26  41  22  31 /   0  20  20  20
PECOS...........................  24  42  20  30 /   0  10  20  20
CERRO/QUESTA....................  17  36  14  31 /   0  20  30  20
RED RIVER.......................  13  35   9  27 /   0  20  30  30
ANGEL FIRE......................  13  37  10  29 /   0  10  20  30
TAOS............................  14  39  13  33 /   0  10  20  20
MORA............................  22  40  19  28 /   0  10  20  30
ESPANOLA........................  19  49  21  39 /   0  10  20  20
SANTA FE........................  21  42  22  32 /   0  10  20  10
SANTA FE AIRPORT................  20  44  20  35 /   0  10  10  10
ALBUQUERQUE FOOTHILLS...........  23  47  23  38 /   0   5   0   5
ALBUQUERQUE HEIGHTS.............  26  48  26  38 /   0   5   0   5
ALBUQUERQUE VALLEY..............  17  50  18  39 /   0   5   0   5
ALBUQUERQUE WEST MESA...........  19  49  21  38 /   0   5   0   5
LOS LUNAS.......................  20  55  21  42 /   0   0   0   5
RIO RANCHO......................  21  50  23  40 /   0   5   0   5
SOCORRO.........................  23  58  26  44 /   0   0   5   5
SANDIA PARK/CEDAR CREST.........  20  45  17  32 /   0   5  10  10
TIJERAS.........................  20  48  21  34 /   0   5   5  10
MORIARTY/ESTANCIA...............  16  49  20  35 /   0   5   5  20
CLINES CORNERS..................  22  45  21  33 /   0   0   5  30
GRAN QUIVIRA....................  28  51  25  40 /   0   0   0  20
CARRIZOZO.......................  28  55  26  42 /   0   0   5  10
RUIDOSO.........................  26  49  24  39 /   0   0   5  10
CAPULIN.........................  23  51  18  28 /   0   0  20  30
RATON...........................  19  52  20  34 /   0   0  10  30
SPRINGER........................  18  53  17  36 /   0   5   5  30
LAS VEGAS.......................  25  48  20  33 /   0   5   5  30
CLAYTON.........................  26  60  22  37 /   0   0   5  20
ROY.............................  23  54  20  34 /   0   0   5  30
CONCHAS.........................  26  61  26  38 /   0   0   5  30
SANTA ROSA......................  24  61  26  39 /   0   0   5  30
TUCUMCARI.......................  24  64  27  39 /   0   0   5  20
CLOVIS..........................  25  62  25  42 /   0   0   0  20
PORTALES........................  24  63  25  43 /   0   0   0  20
FORT SUMNER.....................  24  64  26  44 /   0   0   5  20
ROSWELL.........................  26  70  29  54 /   0   0   0  10
PICACHO.........................  29  61  29  44 /   0   0   5  10
ELK.............................  29  57  26  42 /   0   0   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR THE
FOLLOWING ZONES...NMZ526.

WIND ADVISORY FROM 3 AM TO 6 PM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ508-513>515-521>524-528-529-539-540.

WIND ADVISORY FROM NOON TO 6 PM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ531>534-537.

RED FLAG WARNING FROM 10 AM TO 6 PM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ103-104-108.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ106-107.

&&

46/43
Hazardous weather outlook, Nov 27, 5:37 AM MST, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 AM MST SAT NOV 27 2010

NMZ501>540-281300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
537 AM MST SAT NOV 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED WEATHER WILL RETURN ON SUNDAY...WITH BREEZY TO WINDY
CONDITIONS DEVELOPING THROUGH THE MORNING AND INTO THE AFTERNOON.
THE STRONGEST WINDS WILL BE FOUND ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN WHERE GUSTS TO 50 AND 55 MPH ARE EXPECTED. VERY DRY
CONDITIONS WILL ALSO EXIST IN THE EASTERN HALF OF NEW
MEXICO...MAKING FOR CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON.

IN ADDITION...SNOW WILL SPREAD INTO THE NORTHWESTERN THIRD OF NEW
MEXICO ON SUNDAY. SNOW SHOWERS WILL THEN SPREAD ACROSS THE NORTHERN
TIER OF THE STATE INTO SUNDAY NIGHT...AND WILL SAG INTO SOME
CENTRAL AND EASTERN AREAS OF THE STATE BY MONDAY AS COLD AIR
PLUNGES INTO THE STATE. A FEW INCHES OF SNOW WILL BE POSSIBLE IN
THE NORTHERN MOUNTAINS THROUGH THIS TIME FRAME WITH LIGHT
ACCUMULATIONS ALSO POSSIBLE IN SURROUNDING LOWER ELEVATION AREAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 4:34 AM MSTWinter Weather AdvisoryABQ38 hr

Nearby

High Wind Warnings in New Mexico, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.